MAUDE Adverse Event Report: ETHICON INC. STRATAFIX SPIRAL MONOCRYL+; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. STRATAFIX SPIRAL MONOCRYL+; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Catalog Number SXMP1B425
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a pharyngostomy on (b)(6) 2018 and a barbed suture was used.During the procedure, the suture broke.Another like device was used to complete the procedure with no adverse patient consequences.No additional information was provided.

Brand Name
STRATAFIX SPIRAL MONOCRYL+
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7681060
Report Number2210968-2018-74272
Device Sequence Number16486513
Product Code GAM
UDI-Device Identifier10705031236578
UDI-Public10705031236578
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K151200
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue NumberSXMP1B425
Device Lot NumberMAH580
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2018
Initial Report FDA Received Date07/12/2018
Patient Sequence Number1